Alert archive / Kansas / River Flood Warnings in 2020
River Flood Warning 4, NWS Topeka, KS
NWS Topeka, KS issued this river flood warning at May 15, 2020, 8:39 AM CDT for Lyon County, Kansas. It took effect at May 15, 2020, 3:52 PM CDT. It was in force for 44 hr.
The area
The outline as issued.
The facts
- Issued
- May 15, 2020, 8:39 AM CDT (13:39 UTC)
- In effect from
- May 15, 2020, 3:52 PM CDT
- Expired
- May 17, 2020, 11:27 AM CDT
- In force
- 44 hr
- Issued by
- NWS Topeka, KS
- Area
- Storm-based polygon
- Flood severity
- Moderate
County Lyon County, KS
The radar
The Topeka radar (KTWX), 63 km from the middle of the area, began a volume at 13:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Neosho River at Emporia (EPRK1).
- Action stage
- 14 ft
- Minor stage
- 19 ft
- Moderate stage
- 19.5 ft
- Major stage
- 30.5 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
092 WGUS43 KTOP 151339 FLWTOP BULLETIN - EAS ACTIVATION REQUESTED Flood Warning National Weather Service Topeka KS 839 AM CDT Fri May 15 2020 ...The National Weather Service in Topeka, KS has issued a flood warning for the following streams in Kansas... Neosho River near Americus affecting Lyon County Neosho River near Emporia 3nw affecting Lyon County Neosho River Near Neosho Rapids affecting Lyon County PRECAUTIONARY/PREPAREDNESS ACTIONS... Safety Message...Do not drive into flooded areas. Shallow flowing water can wash a car from the roadway. Also, the roadbed may be washed out under the water. Stay tuned to later developments by listening to NOAA Weather Radio and local media. && KSC111-152138- /O.NEW.KTOP.FL.W.0003.200516T0000Z-200517T0637Z/ /AMCK1.2.ER.200516T0000Z.200516T1200Z.200516T1837Z.UU/ 839 AM CDT Fri May 15 2020 The National Weather Service in Topeka, KS has issued a * Flood warning for The Neosho River near Americus. * from this evening to late Saturday night. * At 8:15 AM Friday the stage was 18.7 feet. * Flood stage is 26.0 feet. * Moderate flooding is forecast. * Forecast...Rise above flood stage by this evening and continue to rise to near 27.0 feet by Saturday morning.The river will fall below flood stage by Saturday early afternoon. * Impact...At 27.0 feet...Theater Road, also known as the Americus Road...2 miles south of Americus floods. && LAT...LON 3844 9625 3854 9635 3857 9631 3847 9621 $$ KSC111-152138- /O.NEW.KTOP.FL.W.0004.200515T2052Z-200517T1627Z/ /EPRK1.2.ER.200515T2052Z.200516T1200Z.200517T0427Z.UU/ 839 AM CDT Fri May 15 2020 The National Weather Service in Topeka, KS has issued a * Flood warning for The Neosho River near Emporia 3nw. * from this afternoon to Sunday morning. * At 6:00 AM Friday the stage was 12.6 feet. * Flood stage is 19.0 feet. * Moderate flooding is forecast. * Forecast...Rise above flood stage by late this afternoon and continue to rise to near 24.0 feet by Saturday morning.The river will fall below flood stage by Saturday before midnight. && LAT...LON 3844 9625 3847 9621 3842 9605 3838 9606 $$ KSC111-152138- /O.NEW.KTOP.FL.W.0005.200515T1718Z-200518T0028Z/ /NEOK1.2.ER.200515T1718Z.200516T1200Z.200517T0628Z.NO/ 839 AM CDT Fri May 15 2020 The National Weather Service in Topeka, KS has issued a * Flood warning for The Neosho River Near Neosho Rapids. * from this afternoon to Sunday evening. * At 7:30 AM Friday the stage was 18.5 feet. * Flood stage is 22.0 feet. * Moderate flooding is forecast. * Forecast...Rise above flood stage by this afternoon and continue to rise to near 28.3 feet by Saturday morning.The river will fall below flood stage by early Sunday morning. && LAT...LON 3838 9606 3842 9605 3830 9586 3826 9588 $$
6 follow-up statements
568 WGUS83 KTOP 151413 FLSTOP Flood Statement National Weather Service Topeka KS 913 AM CDT Fri May 15 2020 ...The Flood Warning continues for the following streams in Kansas... Neosho River Near Neosho Rapids affecting Lyon County ...The Flood Warning continues for the following streams in Kansas.. Neosho River near Americus affecting Lyon County Neosho River near Emporia 3nw affecting Lyon County PRECAUTIONARY/PREPAREDNESS ACTIONS... Safety Message...Do not drive into flooded areas. Shallow flowing water can wash a car from the roadway. Also, the roadbed may be washed out under the water. Stay tuned to later developments by listening to NOAA Weather Radio and local media. && KSC111-160513- /O.CON.KTOP.FL.W.0003.200516T0000Z-200517T0637Z/ /AMCK1.2.ER.200516T0000Z.200516T1200Z.200516T1837Z.UU/ 913 AM CDT Fri May 15 2020 The Flood Warning continues for The Neosho River near Americus. * from this evening to late Saturday night. * At 8:15 AM Friday the stage was 18.7 feet. * Flood stage is 26.0 feet. * Moderate flooding is forecast. * Forecast...Rise above flood stage by this evening and continue to rise to near 27.0 feet by Saturday morning.The river will fall below flood stage by Saturday early afternoon. * Impact...At 27.0 feet...Theater Road, also known as the Americus Road...2 miles south of Americus floods. * Impact...At 26.0 feet...Minor lowland flooding occurs from along the river from Americus to Emporia. && LAT...LON 3844 9625 3854 9635 3857 9631 3847 9621 $$ KSC111-160513- /O.CON.KTOP.FL.W.0004.200515T2052Z-200517T1627Z/ /EPRK1.2.ER.200515T2052Z.200516T1200Z.200517T0427Z.UU/ 913 AM CDT Fri May 15 2020 The Flood Warning continues for The Neosho River near Emporia 3nw. * from this afternoon to Sunday morning. * At 6:00 AM Friday the stage was 12.6 feet. * Flood stage is 19.0 feet. * Moderate flooding is forecast. * Forecast...Rise above flood stage by late this afternoon and continue to rise to near 24.0 feet by Saturday morning.The river will fall below flood stage by Saturday before midnight. * Impact...At 19.5 feet...Prairie Street, north of the bridge, floods. * Impact...At 19.0 feet...Minor flooding occurs along the river upstream to Dunlap and downstream to Neosho Rapids. && LAT...LON 3844 9625 3847 9621 3842 9605 3838 9606 $$ KSC111-160513- /O.EXT.KTOP.FL.W.0005.200515T1722Z-200518T0028Z/ /NEOK1.2.ER.200515T1722Z.200516T1200Z.200517T0628Z.NO/ 913 AM CDT Fri May 15 2020 The Flood Warning continues for The Neosho River Near Neosho Rapids. * from this afternoon to Sunday evening. * At 8:30 AM Friday the stage was 18.9 feet. * Flood stage is 22.0 feet. * Moderate flooding is forecast. * Forecast...Rise above flood stage by this afternoon and continue to rise to near 28.3 feet by Saturday morning.The river will fall below flood stage by early Sunday morning. * Impact...At 26.0 feet...Water covers large areas over both banks. * Impact...At 23.0 feet...Water overtops Road 145 on the west side of the bridge over the Neosho River. * Impact...At 22.0 feet...Low lying areas along the river flood. && LAT...LON 3838 9606 3842 9605 3830 9586 3826 9588 $$
866 WGUS83 KTOP 152126 FLSTOP Flood Statement National Weather Service Topeka KS 426 PM CDT Fri May 15 2020 ...The Flood Warning is cancelled for the following streams in Kansas... Marais Des Cygnes River above Reading affecting Lyon and Osage Counties ...The Flood Warning continues for the following streams in Kansas... Neosho River near Americus affecting Lyon County Neosho River near Emporia 3nw affecting Lyon County Neosho River Near Neosho Rapids affecting Lyon County PRECAUTIONARY/PREPAREDNESS ACTIONS... Safety Message...Do not drive into flooded areas. Shallow flowing water can wash a car from the roadway. Also, the roadbed may be washed out under the water. Stay tuned to later developments by listening to NOAA Weather Radio and local media. && KSC111-161225- /O.EXT.KTOP.FL.W.0003.200516T0500Z-200516T1845Z/ /AMCK1.1.ER.200516T0500Z.200516T0600Z.200516T0645Z.UU/ 426 PM CDT Fri May 15 2020 The Flood Warning continues for The Neosho River near Americus. * from late tonight to Saturday afternoon. * At 3:15 PM Friday the stage was 22.1 feet. * Flood stage is 26.0 feet. * Minor flooding is forecast. * Forecast...Rise above flood stage by early Saturday morning and continue to rise to near 26.2 feet by early Saturday morning.The river will fall below flood stage by early Saturday morning. * Impact...At 26.0 feet...Minor lowland flooding occurs from along the river from Americus to Emporia. && LAT...LON 3844 9625 3854 9635 3857 9631 3847 9621 $$ KSC111-161225- /O.EXT.KTOP.FL.W.0004.000000T0000Z-200517T0600Z/ /EPRK1.2.ER.200515T2210Z.200516T0600Z.200516T1800Z.UU/ 426 PM CDT Fri May 15 2020 The Flood Warning continues for The Neosho River near Emporia 3nw. * until late Saturday night. * At 1:46 PM Friday the stage was 17.0 feet. * Flood stage is 19.0 feet. * Moderate flooding is forecast. * Forecast...Rise above flood stage by late this afternoon and continue to rise to near 22.9 feet by early Saturday morning.The river will fall below flood stage by Saturday early afternoon. * Impact...At 19.0 feet...Minor flooding occurs along the river upstream to Dunlap and downstream to Neosho Rapids. * Impact...At 19.5 feet...Prairie Street, north of the bridge, floods. && LAT...LON 3844 9625 3847 9621 3842 9605 3838 9606 $$ KSC111-161225- /O.EXT.KTOP.FL.W.0005.000000T0000Z-200517T1434Z/ /NEOK1.2.ER.200515T2224Z.200516T0600Z.200516T2034Z.NO/ 426 PM CDT Fri May 15 2020 The Flood Warning continues for The Neosho River Near Neosho Rapids. * until Sunday morning. * At 3:30 PM Friday the stage was 20.9 feet. * Flood stage is 22.0 feet. * Moderate flooding is forecast. * Forecast...Rise above flood stage by late this afternoon and continue to rise to near 23.8 feet by early Saturday morning.The river will fall below flood stage by Saturday afternoon. * Impact...At 23.0 feet...Water overtops Road 145 on the west side of the bridge over the Neosho River. * Impact...At 22.0 feet...Low lying areas along the river flood. && LAT...LON 3838 9606 3842 9605 3830 9586 3826 9588 $$ KSC111-139-152156- /O.CAN.KTOP.FL.W.0001.000000T0000Z-200516T0802Z/ /RDNK1.2.ER.200515T1228Z.200515T1716Z.200515T2110Z.NO/ 426 PM CDT Fri May 15 2020 The Flood Warning is cancelled for The Marais Des Cygnes River above Reading. * At 4:15 PM Friday the stage was 18.9 feet. * Flood stage is 19.0 feet. * Fell below flood stage at 4:10 PM Friday. * Forecast...The river will continue to fall to 7.4 feet by Saturday morning. && LAT...LON 3856 9602 3860 9596 3853 9586 3849 9592 $$
576 WGUS83 KTOP 160139 FLSTOP Flood Statement National Weather Service Topeka KS 839 PM CDT Fri May 15 2020 ...The Flood Warning is cancelled for the following streams in Kansas... Neosho River near Americus affecting Lyon County ...The Flood Warning continues for the following streams in Kansas... Neosho River near Emporia 3nw affecting Lyon County Neosho River near Neosho Rapids affecting Lyon County PRECAUTIONARY/PREPAREDNESS ACTIONS... Safety Message...Do not drive into flooded areas. Shallow flowing water can wash a car from the roadway. Also, the roadbed may be washed out under the water. Stay tuned to later developments by listening to NOAA Weather Radio and local media. && KSC111-160209- /O.CAN.KTOP.FL.W.0003.000000T0000Z-200516T1845Z/ /AMCK1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.UU/ 839 PM CDT Fri May 15 2020 The Flood Warning is cancelled for The Neosho River near Americus. * At 8:15 PM Friday the stage was 24.3 feet. * Flood stage is 26.0 feet. * Forecast...The river will crest below flood stage at 24.6 feet early Saturday morning. && LAT...LON 3844 9625 3854 9635 3857 9631 3847 9621 $$ KSC111-161638- /O.EXT.KTOP.FL.W.0004.000000T0000Z-200517T0234Z/ /EPRK1.2.ER.200515T2223Z.200516T0600Z.200516T1434Z.UU/ 839 PM CDT Fri May 15 2020 The Flood Warning continues for The Neosho River near Emporia 3nw. * until Saturday evening. * At 7:56 PM Friday the stage was 20.4 feet. * Flood stage is 19.0 feet. * Moderate flooding is occurring and Moderate flooding is forecast. * Forecast...The river will continue rising to near 21.1 feet by early Saturday morning. The river will fall below flood stage late Saturday morning. * Impact...At 19.0 feet...Minor flooding occurs along the river upstream to Dunlap and downstream to Neosho Rapids. * Impact...At 19.5 feet...Prairie Street, north of the bridge, floods. && LAT...LON 3844 9625 3847 9621 3842 9605 3838 9606 $$ KSC111-161638- /O.EXT.KTOP.FL.W.0005.000000T0000Z-200517T1026Z/ /NEOK1.2.ER.200516T0200Z.200516T1200Z.200516T1626Z.NO/ 839 PM CDT Fri May 15 2020 The Flood Warning continues for The Neosho River Near Neosho Rapids. * until late Saturday night. * At 7:30 PM Friday the stage was 21.7 feet. * Flood stage is 22.0 feet. * Moderate flooding is forecast. * Forecast...Rise above flood stage by tonight and continue to rise to near 23.7 feet by Saturday morning.The river will fall below flood stage by late Saturday morning. * Impact...At 23.0 feet...Water overtops Road 145 on the west side of the bridge over the Neosho River. && LAT...LON 3838 9606 3842 9605 3830 9586 3826 9588 $$
710 WGUS83 KTOP 160719 FLSTOP Flood Statement National Weather Service Topeka KS 219 AM CDT Sat May 16 2020 ...The Flood Warning continues for the following streams in Kansas... Neosho River near Emporia 3nw affecting Lyon County Neosho River Near Neosho Rapids affecting Lyon County PRECAUTIONARY/PREPAREDNESS ACTIONS... Safety Message...Do not drive into flooded areas. Shallow flowing water can wash a car from the roadway. Also, the roadbed may be washed out under the water. Stay tuned to later developments by listening to NOAA Weather Radio and local media. && KSC111-162219- /O.EXT.KTOP.FL.W.0004.000000T0000Z-200517T0438Z/ /EPRK1.2.ER.200515T2223Z.200516T1200Z.200516T1638Z.UU/ 219 AM CDT Sat May 16 2020 The Flood Warning continues for The Neosho River near Emporia 3nw. * until this evening. * At 2:15 AM Saturday the stage was 22.2 feet. * Flood stage is 19.0 feet. * Moderate flooding is occurring and Moderate flooding is forecast. * Forecast...The river will continue rising to near 22.4 feet by early Saturday morning. The river will fall below flood stage early Saturday afternoon. * Impact...At 19.0 feet...Minor flooding occurs along the river upstream to Dunlap and downstream to Neosho Rapids. * Impact...At 19.5 feet...Prairie Street, north of the bridge, floods. && LAT...LON 3844 9625 3847 9621 3842 9605 3838 9606 $$ KSC111-162219- /O.EXT.KTOP.FL.W.0005.000000T0000Z-200517T1536Z/ /NEOK1.2.ER.200516T0215Z.200516T1200Z.200516T2136Z.NO/ 219 AM CDT Sat May 16 2020 The Flood Warning continues for The Neosho River Near Neosho Rapids. * until Sunday morning. * At 1:30 AM Saturday the stage was 22.7 feet. * Flood stage is 22.0 feet. * Minor flooding is occurring and Moderate flooding is forecast. * Forecast...The river will continue rising to near 23.5 feet by this morning. The river will fall below flood stage late this afternoon. * Impact...At 23.0 feet...Water overtops Road 145 on the west side of the bridge over the Neosho River. && LAT...LON 3838 9606 3842 9605 3830 9586 3826 9588 $$
059 WGUS83 KTOP 161321 FLSTOP Flood Statement National Weather Service Topeka KS 821 AM CDT Sat May 16 2020 ...The Flood Warning continues for the following streams in Kansas... Neosho River near Emporia 3nw affecting Lyon County Neosho River Near Neosho Rapids affecting Lyon County PRECAUTIONARY/PREPAREDNESS ACTIONS... Safety Message...Do not drive into flooded areas. Shallow flowing water can wash a car from the roadway. Also, the roadbed may be washed out under the water. Stay tuned to later developments by listening to NOAA Weather Radio and local media. && KSC111-170420- /O.EXT.KTOP.FL.W.0004.000000T0000Z-200517T0427Z/ /EPRK1.2.ER.200515T2223Z.200516T0900Z.200516T1627Z.UU/ 821 AM CDT Sat May 16 2020 The Flood Warning continues for The Neosho River near Emporia 3nw. * until this evening. * At 7:00 AM Saturday the stage was 22.2 feet. * Flood stage is 19.0 feet. * Moderate flooding is occurring. * Forecast...The river will continue to fall to below flood stage by late this morning. * Impact...At 19.5 feet...Prairie Street, north of the bridge, floods. && LAT...LON 3844 9625 3847 9621 3842 9605 3838 9606 $$ KSC111-170420- /O.EXT.KTOP.FL.W.0005.000000T0000Z-200517T1410Z/ /NEOK1.2.ER.200516T0215Z.200516T1230Z.200516T2010Z.NO/ 821 AM CDT Sat May 16 2020 The Flood Warning continues for The Neosho River Near Neosho Rapids. * until Sunday morning. * At 7:30 AM Saturday the stage was 23.2 feet. * Flood stage is 22.0 feet. * Moderate flooding is occurring and Minor flooding is forecast. * Forecast...The river will continue to fall to below flood stage by late this afternoon. * Impact...At 23.0 feet...Water overtops Road 145 on the west side of the bridge over the Neosho River. && LAT...LON 3838 9606 3842 9605 3830 9586 3826 9588 $$
176 WGUS83 KTOP 161954 FLSTOP Flood Statement National Weather Service Topeka KS 254 PM CDT Sat May 16 2020 ...The Flood Warning is cancelled for the following streams in Kansas... Neosho River near Emporia 3nw affecting Lyon County ...The Flood Warning continues for the following streams in Kansas... Neosho River Near Neosho Rapids affecting Lyon County PRECAUTIONARY/PREPAREDNESS ACTIONS... Safety Message...Do not drive into flooded areas. Shallow flowing water can wash a car from the roadway. Also, the roadbed may be washed out under the water. Stay tuned to later developments by listening to NOAA Weather Radio and local media. && KSC111-162024- /O.CAN.KTOP.FL.W.0004.000000T0000Z-200517T0427Z/ /EPRK1.2.ER.200515T2223Z.200516T0900Z.200516T1502Z.UU/ 254 PM CDT Sat May 16 2020 The Flood Warning is cancelled for The Neosho River near Emporia 3nw. * At 2:47 PM Saturday the stage was 14.0 feet. * Flood stage is 19.0 feet. * Fell below flood stage at 10:02 AM Saturday. * Forecast...The river will continue to fall to 11.3 feet by Sunday morning. && LAT...LON 3844 9625 3847 9621 3842 9605 3838 9606 $$ KSC111-171054- /O.EXT.KTOP.FL.W.0005.000000T0000Z-200517T1516Z/ /NEOK1.2.ER.200516T0215Z.200516T1430Z.200516T2116Z.NO/ 254 PM CDT Sat May 16 2020 The Flood Warning continues for The Neosho River Near Neosho Rapids. * until Sunday morning. * At 2:30 PM Saturday the stage was 22.9 feet. * Flood stage is 22.0 feet. * Minor flooding is occurring. * Forecast...The river will continue to fall to below flood stage by late this afternoon. * Impact...At 23.0 feet...Water overtops Road 145 on the west side of the bridge over the Neosho River. && LAT...LON 3838 9606 3842 9605 3830 9586 3826 9588 $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Topeka, KS wrote its last area forecast discussion before this river flood warning went out at May 15, 5:32 AM CDT, 3 hours 7 minutes earlier.
Area forecast discussion, May 15, 5:32 AM CDT, 3 hours 7 minutes before
Area Forecast Discussion National Weather Service Topeka KS 532 AM CDT Fri May 15 2020 ...Update to aviation forecast discussion... .SHORT TERM...(Today and tonight) Issued at 434 AM CDT Fri May 15 2020 Multiple mid level perturbations streaming eastward over the Central Plains this morning has resulted in two distinct clusters of thunderstorms across southern Kansas. While the cluster in southeast Kansas is progged to continue exiting the area, veering low level winds and decent mid level moisture advection may allow the southwest KS convective cluster to spread into portions of central Kansas later this morning. Given the sharp mid level instability gradient in our southern areas, effective bulk shear values close to 35 kts may support a few strong updrafts with small hail, gusty winds, and brief heavy rainfall. Otherwise it appears the optimal instability should remain in southern Kansas. Focus for the afternoon turns to the frontal boundary progged to lift back northward through the afternoon. Dependent upon morning convection, there is some uncertainty on where the boundary ends up by peak heating and therefore any possible convection in the area. With the exception of the RAP, consensus guidance holds off on any organized, widespread precipitation developing until the evening. The last few runs of the HRRR attempt to develop isolated showers along the warm front by late afternoon, however with forecast soundings exhibiting a decent EML, have low confidence in storm development for the late afternoon. Cloud cover south of Interstate 70 should inhibit highs to the low 70s with upper 70s in north central Kansas where skies are mostly sunny. For this evening, isentropic lift increases ahead of an incoming upper trough ejecting into the northern plains. While certainty is higher near the sfc low in OK for convection, models are consistent in developing elevated thunderstorms in the late evening to overnight period. Storms initially could be strong to severe with MUCAPE near 1500 J/KG, however weak effective bulk shear and weakening instability towards the NE border suggest severe updrafts will gradually merge and weaken as they lift towards NE. Main hazards with these storms will be hail and gusty winds. Optimal moisture transport with PWAT values seen on forecast soundings suggest north central KS could see the highest rainfall totals overnight. And given the drier antecedent conditions, have opted to not issue flood headlines at this point. .LONG TERM...(Saturday through Thursday) Issued at 434 AM CDT Fri May 15 2020 The main northern stream low exits into the northern plains by Saturday evening, developing a sfc low off the CO Rockies as a cold front shifts southeast through northeast Kansas in the late afternoon to evening time frame. Any lingering convection Saturday morning may impact the severity of storms by late afternoon. Therefore overall confidence in location and extent of severe storms is low at this point. Nonetheless models overall show decent sfc based instability under an eroding capping inversion to develop by late afternoon. While effective bulk shear remains fairly weak, a few severe storms remain possible especially south of Interstate 70. Forecast soundings show PW values increasing close to 1.5 inches at this time as well, increasing the concern for another round of heavy rainfall and localized flooding Saturday. Slightly cooler, less humid airmass slides into the region on Sunday and Monday with highs in the lower 70s and dewpoints in the 50s. Upper ridging builds into the central CONUS through mid week with highs gradually increasing to the middle and upper 70s. An incoming negatively tilted upper trough attempts to break down the ridge by late week, bringing chances for storms back into the forecast as highs are likely to be in the 80s Thursday and Friday. && .AVIATION...(For the 12Z TAFS through 12Z Saturday morning) Issued at 528 AM CDT Fri May 15 2020 Could see brief MVFR visibilities near sunrise, but otherwise increasing mid level clouds should lift conditons back to VFR at KTOP/KFOE/KMHK for the afternoon. Easterly winds increase to 10 kts through late afternoon. Added a mention of VCTS aft 05Z as most short term models increase coverage of TSRA lifting northward. Increasing moisture advection is evident behind the frontal boundary as stratus falls to low end MVFR, perhaps IFR shortly before sunrise, Saturday morning. && .TOP WATCHES/WARNINGS/ADVISORIES... Flash Flood Watch until noon CDT today for KSZ054-058-059. && SHORT TERM...22 LONG TERM...22 AVIATION...22
Hazardous weather outlook, May 15, 5:14 AM CDT, 3 hours 25 minutes before
Hazardous Weather Outlook National Weather Service Topeka KS 514 AM CDT Fri May 15 2020 KSZ008>012-020>024-026-034>040-054>056-058-059-161015- Republic-Washington-Marshall-Nemaha-Brown-Cloud-Clay-Riley- Pottawatomie-Jackson-Jefferson-Ottawa-Dickinson-Geary-Morris- Wabaunsee-Shawnee-Douglas-Lyon-Osage-Franklin-Coffey-Anderson- 514 AM CDT Fri May 15 2020 This hazardous weather outlook is for east central...north central and northeast Kansas. .DAY ONE...Today and Tonight. Thunderstorms moving east through mid morning could impact portions of Lyon, Coffey, and Anderson counties. Given the recent heavy rainfall in the area, localized flash flooding is possible. The Flash Flood Watch will therefore remain in effect through early afternoon. A few strong to marginally severe storms are possible this evening into the overnight period, especially across central and portions of north central Kansas. Locally heavy rainfall, hail, and damaging wind gusts are the main hazards. Minor flooding is possible along the Mill Creek, Neosho and Marais Des Cygnes rivers. Please see the latest river statement for details. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. A few severe storms are expected to develop along and near a cold front late Saturday afternoon and evening. Large hail, damaging wind gusts, and locally heavy rainfall are likely. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. && More detailed information can be accessed at... http://www.weather.gov/top/sitrep
In the hours before
Local storm report, May 15, 4:55 AM CDT, 3 hours 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
455 AM CDT FRI MAY 15 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0428 AM FLOOD 3 N EMPORIA 38.45N 96.17W
05/15/2020 LYON KS BROADCAST MEDIA
REPORT OF A WATER RESCUE AT 2000 BLOCK AND
K-99 NORTH OF EMPORIA.
&&
JPLocal storm report, May 15, 5:14 AM CDT, 3 hours 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
514 AM CDT FRI MAY 15 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0513 AM FLOOD 4 N EMPORIA 38.46N 96.17W
05/15/2020 LYON KS LAW ENFORCEMENT
APPROXIMATELY 3 INCHES OF STANDING WATER
OVER THE ROADWAY JUST NORTH OF ROAD 210 AND
N HIGHWAY 99.
&&
JPThe office that day
Everything else NWS Topeka, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 14, 7:09 PM CDT | Special Weather Statement | TOP | Dickinson | 36 min |
| May 14, 7:15 PM CDT | Special Weather Statement | TOP | Geary, Jackson, Pottawatomie | 30 min |
| May 14, 7:28 PM CDT | Severe Thunderstorm Warning | TOP | Dickinson | 47 min |
| May 14, 7:32 PM CDT | Special Weather Statement | TOP | Morris | 28 min |
| May 14, 7:38 PM CDT | Severe Thunderstorm Warning | TOP | Geary, Morris, Wabaunsee | 52 min |
| May 14, 7:54 PM CDT | Special Weather Statement | TOP | Jackson | 36 min |
| May 14, 8:00 PM CDT | Severe Thunderstorm Warning | TOP | Lyon, Morris, Wabaunsee | 45 min |
| May 14, 8:15 PM CDT | Severe Thunderstorm Warning | TOP | Dickinson, Geary, Morris | 45 min |
| May 14, 8:17 PM CDT | Severe Thunderstorm Warning | TOP | Jackson, Pottawatomie | 43 min |
| May 14, 8:19 PM CDT | Severe Thunderstorm Warning | TOP | Wabaunsee | 41 min |
| May 14, 8:38 PM CDT | Severe Thunderstorm Warning | TOP | Lyon, Morris, Osage, Wabaunsee | 52 min |
| May 14, 8:54 PM CDT | Severe Thunderstorm Warning | TOP | Brown, Nemaha | 51 min |
| May 14, 8:56 PM CDT | Tornado Warning | TOP | Lyon, Wabaunsee | 34 min |
| May 14, 8:58 PM CDT | Severe Thunderstorm Warning | TOP | Jackson, Nemaha | 47 min |
| May 14, 8:59 PM CDT | Tornado Warning | TOP | Morris | 18 min |
| May 14, 9:01 PM CDT | Severe Thunderstorm Warning | TOP | Geary, Morris, Osage, Shawnee, Wabaunsee | 44 min |
| May 14, 9:02 PM CDT | Flash Flood Warning | TOP | Jackson | 3 hr |
| May 14, 9:23 PM CDT | Special Weather Statement | TOP | Nemaha | 37 min |
| May 14, 9:27 PM CDT | Tornado Warning | TOP | Lyon | 33 min |
| May 14, 9:31 PM CDT | Severe Thunderstorm Warning | TOP | Coffey, Lyon, Morris, Osage, Wabaunsee | 44 min |
| May 14, 9:55 PM CDT | Tornado Warning | TOP | Coffey, Lyon, Osage | 35 min |
| May 14, 10:07 PM CDT | Special Weather Statement | TOP | Brown | 53 min |
| May 14, 10:08 PM CDT | Severe Thunderstorm Warning | TOP | Coffey, Lyon, Osage | 52 min |
| May 14, 10:16 PM CDT | Flash Flood Warning | TOP | Lyon, Morris, Wabaunsee | 4 hr |
| May 14, 10:26 PM CDT | Special Weather Statement | TOP | Jackson | 64 min |
| May 14, 10:30 PM CDT | Severe Thunderstorm Warning | TOP | Anderson, Coffey, Franklin, Osage | 60 min |
| May 14, 10:36 PM CDT | Flash Flood Warning | TOP | Brown | 3 hr |
| May 14, 10:49 PM CDT | Severe Thunderstorm Warning | TOP | Franklin | 41 min |
| May 14, 10:59 PM CDT | Severe Thunderstorm Warning | TOP | Lyon | 46 min |
| May 14, 11:02 PM CDT | Flash Flood Warning | TOP | Coffey, Lyon, Osage | 3 hr |
| May 14, 11:04 PM CDT | Tornado Warning | TOP | Lyon | 26 min |
| May 14, 11:31 PM CDT | Special Weather Statement | TOP | Anderson, Coffey | 59 min |
| May 14, 11:39 PM CDT | Flash Flood Warning | TOP | Anderson | 4 hr |
| May 14, 11:51 PM CDT | Areal Flood Warning | TOP | Jackson | 3 hr |
| May 14, 11:51 PM CDT | Severe Thunderstorm Warning | TOP | Coffey | 39 min |
| May 15, 12:15 AM CDT | Severe Thunderstorm Warning | TOP | Anderson | 45 min |
| May 15, 12:33 AM CDT | Special Weather Statement | TOP | Anderson | 42 min |
| May 15, 1:23 AM CDT | Areal Flood Warning | TOP | Brown | 3 hr |
| May 15, 2:14 AM CDT | Areal Flood Warning | TOP | Lyon, Morris, Wabaunsee | 3 hr |
| May 15, 2:50 AM CDT | Areal Flood Warning | TOP | Coffey, Lyon, Osage | 18 hr |
| May 15, 4:54 AM CDT | River Flood Warning | TOP | Lyon, Osage | 15 hr |
| May 15, 4:54 AM CDT | River Flood Warning | TOP | Wabaunsee | 3 hr |
| May 15, 5:07 AM CDT | Areal Flood Warning | TOP | Lyon, Morris, Wabaunsee | 28 hr |
| May 15, 8:39 AM CDT | River Flood Warning | TOP | Lyon | 41 hr |
| May 15, 8:39 AM CDT | River Flood Warning | TOP | Lyon | 37 hr |
Nearby
River Flood Warnings in Kansas, 2020Every river flood warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.